MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL STD STEM 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL STD STEM 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED
Catalog Number 75002697
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the plus sl std stem 2 was performed due to right hip arthroplasty periprosthesis fracture, confirmed under x-rays.
 
Additional Manufacturer Narrative
The sl plus standard stem size 2 (75002697) was not received for investigation.It has been reported that a revision was preformed due to a periprosthetic fracture, from which the patient suffered after a fall.This was confirmed under x-ray.However the medical documentation was not available for the investigation of this complaint.There is no indication that the implant did not match specification at the time of manufacturing.There were no similar complaints reported for the batch in scope.If more information becomes available this complaint will be reopened.Smith + nephew will monitor this device for further similar issues.

Brand Name
PLUS SL STD STEM 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhafstrasse 10d
baar 06340
SZ  06340
MDR Report Key8956956
Report Number9613369-2019-00065
Device Sequence Number16774474
Product Code LZO
UDI-Device Identifier07611996078640
UDI-Public07611996078640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2021
Device Catalogue Number75002697
Device Lot NumberG1416634
Initial Date Received by Manufacturer 04/20/2019
Supplement Date Received by Manufacturer08/26/2019
08/26/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/09/2019
11/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR